Alert archive / Alabama / Wind Advisories in 2010
Wind Advisory 2, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Jan 25, 2010, 4:09 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Jan 25, 2010, 11:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2010, 4:09 AM CST (10:09 UTC)
- In effect from
- Jan 25, 2010, 11:00 AM CST
- Expired
- Jan 25, 2010, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- -106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
355 WWUS74 KHUN 251009 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 409 AM CST MON JAN 25 2010 ALZ001>010-016-TNZ076-096-097-252000- /O.NEW.KHUN.WI.Y.0002.100125T1700Z-100125T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 409 AM CST MON JAN 25 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. BREEZY CONDITIONS WILL DEVELOP DURING THE LATE MORNING THROUGH THE AFTERNOON HOURS ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE. SUSTAINED WINDS BETWEEN 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. WINDS WILL DECREASE SIGNIFICANTLY BY SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ 20
3 follow-up statements
033 WWUS74 KHUN 251857 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1257 PM CST MON JAN 25 2010 ALZ001>010-016-TNZ076-096-097-252300- /O.CON.KHUN.WI.Y.0002.000000T0000Z-100125T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1257 PM CST MON JAN 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... WEST WINDS OF 20 TO 30 MPH WILL CONTINUE THIS AFTERNOON...WITH GUSTS TO 40 MPH...ESPECIALLY IN HIGHER TERRAIN. WINDS WILL DECREASE SIGNIFICANTLY BY SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ SS
453 WWUS74 KHUN 252121 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 321 PM CST MON JAN 25 2010 ALZ001>010-016-TNZ076-096-097-260100- /O.EXT.KHUN.WI.Y.0002.000000T0000Z-100126T0100Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 321 PM CST MON JAN 25 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... WEST WINDS WILL CONTINUE TO GUST OVER 35 MPH THROUGH THE LATE AFTERNOON HOURS...PARTICULARLY IN THE HIGHER ELEVATIONS WHERE GUSTS OF 40 TO 45 MPH ARE POSSIBLE. GUSTY WINDS WILL DIMINISH SHORTLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ DL
858 WWUS74 KHUN 260102 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 702 PM CST MON JAN 25 2010 ALZ001>010-016-TNZ076-096-097-260215- /O.EXP.KHUN.WI.Y.0002.000000T0000Z-100126T0100Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 702 PM CST MON JAN 25 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS HAVE DIMINISHED TO 15 TO 25 MPH AT MOST LOCATIONS...AND WILL CONTINUE TO DROP DURING THE EVENING HOURS. $$ KULA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Jan 25, 3:41 AM CST, 28 minutes earlier.
Area forecast discussion, Jan 25, 3:41 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
341 AM CST MON JAN 25 2010
.SYNOPSIS...
A LINE OF SHOWERS CONTINUES TO PUSH OFF TO THE EAST AND WILL EXIT
NORTHEASTERN ALABAMA AROUND 5 AM. THESE SHOWERS ARE AHEAD OF A
WEAK FRONT ROTATING AROUND THE LOW PRESSURE SYSTEM OVER THE GREAT
LAKES AREA. LOW CLOUDS ALONG AND AHEAD OF THE FRONT BEHIND THIS
SHOWER ACTIVITY WILL BE SLOWER TO PUSH OUT OF THE FORECAST
AREA...BUT ITS WESTERN EDGE SHOULD BE IN GEORGIA SHORTLY AFTER
DAYBREAK. MAIN WX ISSUE IN THE IMMEDIATE SHORT TERM WILL BE A WIND
ADVISORY WHICH WILL BE IN EFFECT FROM 11 AM THROUGH 5 PM TODAY.
&&
.DISCUSSION...
SHORT TERM (TODAY THROUGH WEDNESDAY)...
SOME SUN WILL BE SEEN EARLY THIS MORNING...BUT A BROKEN DECK
SHOULD DEVELOP QUICKLY IN THE MID MORNING HOURS AHEAD OF ANOTHER
APPROACHING FRONT. THIS SECOND FRONTAL BOUNDARY...CURRENTLY OVER
MISSOURI...WILL ROTATE ACROSS NORTHERN AL THIS AFTERNOON...WHICH
WILL BRING A 45 TO 50 KT 850 JET STREAK ACROSS THE AREA BEHIND IT.
THIS JET STREAK CAN ALREADY BE SEEN IN THE 00Z ANALYSIS OVER NORTH
DAKOTA. DESPITE CLOUD COVER...AMPLE LAPSE RATES SHOULD ALLOW THE
ATMOSPHERE TO MIX WELL...WHEN THIS JET STREAK MOVES ACROSS THE
AREA. THIS WILL CREATE GUSTY WINDS AT TIMES OVER 35 MPH AFTER 11
AM THROUGH 5 PM THIS AFTERNOON...WITH SUSTAINED WINDS BETWEEN 20
AND 30 MPH. THEREFORE...HAVE ISSUED A WIND ADVISORY IN EFFECT FROM
11 AM THROUGH 5 PM. OTHERWISE...A COOL AND CLOUDY DAY IN STORE
WITH HIGHS IN THE MID 40S TO AROUND 50 DEGREES.
QUIET AND EVEN COOLER WX WILL OCCUR ON TUESDAY AND WEDNESDAY...AS
HIGH PRESSURE BUILDS INTO THE AREA. LOWS ON BOTH MORNING SHOULD BE
AROUND 30 DEGREES.
LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
MODELS CONTINUE TO BE CONSISTENT DEVELOPING A SURFACE LOW OVER
CENTRAL TEXAS BY WEDNESDAY NIGHT. THIS WILL BE THE MAIN WEATHER
SYSTEM THROUGH THE REMAINDER OF THE EXTENDED. WITH ZONAL FLOW
PROGGED BY MODELS...THIS SYSTEM SHOULD PUSH EAST TOWARD THE
TENNESSEE VALLEY FAIRLY QUICKLY. BY THURSDAY AFTERNOON SCATTERED
SHOWERS REMAIN POSSIBLE...PRIMARILY ACROSS NORTHWESTERN AL AND
SOUTHERN MIDDLE TN. MODELS ARE IN GOOD AGREEMENT WITH THE TRACK OF
THIS LOW...WITH GFS BEING SLIGHTLY FASTER...AS USUAL. BY THURSDAY
NIGHT...BEST FORCING AND LIKELY POPS PUSH INTO ALABAMA AND TN
WITH THE AREA OF LOW PRESSURE FORECAST TO BE NEAR BIRMINGHAM. THIS
LOOKS LIKE ANOTHER DOSE OF HEAVIER RAINFALL...BUT DO NOT THINK
RAINFALL TOTALS WILL BE AS HIGH AS OUR LAST SYSTEM. ONE TO TWO
INCHES OF RAINFALL LOOKS POSSIBLE FROM THURSDAY AFTERNOON THROUGH
FRIDAY MORNING.
INSTABILITY WILL REMAIN WELL SOUTH OF THE AREA...SO DESPITE
IMPRESSIVE SHEAR VALUES...NO SEVERE WEATHER IS EXPECTED. A MIX OF
WINTRY PRECIPITATION CONTINUES TO LOOK LIKE A POSSIBILITY THURSDAY
NIGHT. THINK AT THIS POINT IT WILL START OUT AS A MIX OF RAIN AND
SLEET EARLY...AND CHANGE OVER TO A MIX OF RAIN...FREEZING
RAIN...AND SLEET AFTER MIDNIGHT. SOME SNOW LOOKS POSSIBLE ON
FRIDAY...BUT MODELS ARE CONVERGING WELL ON QPF AMOUNTS...SO WILL
ONLY INCLUDE A LOW CHANCE OF A MIX OF RAIN AND SNOW.
HIGH PRESSURE AGAIN BUILDS INTO THE AREA BEHIND THIS
SYSTEM...PARTICULARLY BY SATURDAY NIGHT AND CONTINUING THROUGH
MONDAY. THIS WILL BRING A SHOT OF MUCH COLDER AIR INTO THE
REGION...WITH LOWS ON SUNDAY DROPPING TO AROUND OR BELOW 20
DEGREES.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 48 30 46 27 55 / 20 10 10 10 10
SHOALS 49 30 47 28 54 / 20 10 10 10 10
VINEMONT 47 30 48 28 54 / 20 10 10 10 10
FAYETTEVILLE 42 28 45 25 52 / 20 10 10 10 10
ALBERTVILLE 45 30 47 28 53 / 20 10 10 10 10
FORT PAYNE 45 28 46 26 53 / 20 10 10 10 10
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON
FOR THE FOLLOWING ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN
AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
MARSHALL...MORGAN.
TN...WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON
FOR THE FOLLOWING ZONES: FRANKLIN TN...LINCOLN...MOORE.
&&
20Hazardous weather outlook, Jan 24, 9:00 PM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 900 PM CST SUN JAN 24 2010 ALZ001>010-016-TNZ076-096-097-251130- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 900 PM CST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SEVERAL CREEKS AND RIVERS ARE ABOVE OR FORECAST TO RISE ABOVE FLOOD STAGE. PLEASE CONSULT FLOOD WARNINGS FOR THE LATEST UPDATED INFORMATION. LIGHT SHOWERS WILL MOVE ACROSS THE TENNESSEE VALLEY OVERNIGHT. THESE SHOWERS WILL NOT EXACERBATE THE RIVER FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A STORM SYSTEM WILL MOVE IN THURSDAY AND FRIDAY...AND COLDER AIR WILL ACCOMPANY THE MOISTURE AS IT MOVES INTO THE AREA. A CHANCE OF RAIN THURSDAY WILL GIVE WAY TO A WINTRY MIX OF PRECIPITATION THURSDAY NIGHT AND FRIDAY AS THE COLDER AIR WRAPS AROUND THE SYSTEM. ACCUMULATIONS OF WINTRY PRECIPITATION CANNOT BE RULED OUT... ESPECIALLY THURSDAY NIGHT...THOUGH IT IS TOO EARLY TO DETERMINE ANY POTENTIAL IMPACTS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT THIS TIME. JE/BCC
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 7:51 PM CST | River Flood Warning | HUN | Madison | 26 hr |
| Jan 24, 8:34 PM CST | River Flood Warning | HUN | Jackson, Madison, Marshall | 52 hr |
| Jan 25, 1:19 AM CST | Areal Flood Warning | HUN | DeKalb | 2 hr |
| Jan 25, 5:59 AM CST | River Flood Warning | HUN | Lawrence | 23 hr |
Nearby
Wind Advisories in Alabama, 2010Wind Advisories in Tennessee, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.